Home
Up
Help for Problems
Appointment Booking
Consultation
Question of the Month
FAQ
Newsletter
Media Coverage
Search
Links
Books
Dr Redmond Biography
Research
Privacy Statement




 

Question of the Month

Q: I am a 25 year old that went on to Diane 35 for 4 months to treat mild acne. I stopped after 4 months because I felt like it was getting worse after 4 months. Now my acne is worse than when I first began the birth control pill. Now, 11 months later I still suffer from acne. I was wondering if by going onto this pill if I have caused a permanent hormone imbalance?

A: Being on the pill does not trigger any sort of hormonal imbalance. Nor should Diane 35 make acne worse. The pill cuts acne by about 50% which is good but it does not clear the skin completely. Like any medication, it works better for some than others. The acne article on my website covers treatment in detail. Often, adding a testosterone blocker such as spironolactone to the pill gives a much better result.

Recently there has been much publicity in Canada about a possible increased risk of blood clots with Diane 35 compared to other birth control pills. It is not clear if this risk is real or not. In my experience, other nonandrogenic birth control pills probably work as well. These include Yasmin, OrthoCyclen, OrthoTricyclen, OrthoTri Cyclen Lo, OrthoEvra (the patch), Desogen, Mircette and others. If you are using Diane 35, I suggest discussing with your doctor as to whether you should continue on it or change to another pill. The risk however for an individual is very small.

There is some information on the Canadian Broadcasting Corporation (CBC) website.
Click Here

Hope this is helpful.

Sincerely,

Geoffrey Redmond, MD


Read Other Questions ->

Read Articles on Similar Subjects ->

Search for topic ->

 

Home  Consultation  Help for Hormone Problems   Question of the Month   FAQ
Newsletter  Media Coverage 
Links  Biography  Research   Privacy Statement   Map to Clinic

Information provided by Hormone Center of New York  212-338-0002
Copyright © 2008 Hormone Center of New York.
E-mail: info@hormonehelpny.com 
 

This web site is not intended as a substitute for medical advice.
The reader should regularly consult a physician in all matters relating to his/her health,
and particularly in respect of any symptoms that may require diagnosis or medical attention.

Copyright © 2008 Hormone Center of New York.  Last modified: 03/23/08
Site designed and hosted by